Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
145 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can medicines cause recurring cough medicines ?

I was researching side effects of the medication I take cause I am having coughing episodes very often. It starts with a tickling sensation in my throat and then I sneeze. The coughing can last up to 10 minutes. I am taking enalapril, dializiam, and montekaulast ( generic for singular)
Fri, 7 Feb 2014
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Hello dear,

The symptoms as mentioned in your post can be due to:
1. Enalapril induced cough.
Under such condition, kindly consult your treating Doctor and discuss regarding change of the medication.
Your symptoms will be relieved with that.

2. Allergic tracheo-bronchitis.
Examination of the throat using a laryngoscope and X ray of the chest will be helpful in clinching the diagnosis.

Management includes:
1.Antihistamine preparations like Allegra & Cough expectorant syrup for symptomatic relief.
2. Montelukast preparations- used as a maintenance therapy to relieve symptoms of seasonal allergies.
3. A course of antibiotics may be taken to prevent secondary bacterial attack.
4. Maintain adequate hydration & take a healthy balance diet.
5. Also make sure that you are well protected from cold, dust & other allergens.

Wishing you a good health.
Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been coughing for about 3 months and i took the medicine prescribed but two weeks after i finished them the cough came back even more...

Recent questions on  Enalapril

doctor1 MD

I have had Papulations since about 4am it is now 4pm.... it is like a beat a skip and flutters... I am 60 years old black female with High blood...

doctor1 MD

hi, i have a heart problem that ive had all my life and i am taking enalapril 5mg twice daily. im 19 years old and i am considering getting a...

doctor1 MD

Mom is 90 years old, hospitalized for heart attack May 26. She is now taking digoxin .125 mg, enalapril 5 mg, furosemide 20 mg, metoprolol 12.5 mg,...

doctor1 MD

Hi, I am 55 years old Indian. Suffered and survived a heart attack in year 2000. Angiogram was done and about 30 % of LAD was blocked. Doctor...

doctor1 MD

hello my grandmother aged about 80yrs was diagnosed with pneumonia . she is a blood pressure patient .the problem is that she is recovering with...

doctor1 MD

Have had a cold for 6 weeks now. Went to doctor 2 weeks ago and got Cipro for chest infection . It did nothing for me. Still cough a few times per...

doctor1 MD

my 88 yr old mother has developed chronic leg pain which is causing her to have difficulty walking, getting up from sitting, and creating cramps at...